My mom's doctor had breast cancer so she had to stop taking her medicine controlling her hot flashes. So her doctor gave her Effexor for controlling her hot flashes. We noticed on this website that it is an antidepressent.
Yes, it is antidepressant. but "off label" mean it may be used for other conditions.
Definition (off label indication): use of a medication for a clinical purpose other than that approved by the FDA.
"Many doctors are starting to prescribe Venlafaxine (Effexor-brand name) "off label" for the treatment of diabetic neuropathy (in a similar manner to duloxetine) and migraine prophylaxis (in some people, however, venlafaxine can exacerbate or cause migraines). Studies have shown venlafaxine's effectiveness for these conditions. It has also been found to reduce the severity of 'hot flashes' in menopausal women."
Quite a few people have said they have bad night sweats with Effexor. I find I get hot flushes now and again, though not as severe as with the menopause. I am not sure, in my personal opinion, that Effexor is good for hot flushes. HRT much better at controlling that, but if had breast cancer, guess this is not an option.
Where do doctors get the idea that Effexor is goof for hot flushes. I would do some research first, as Effexor very, very difficult to withdraw from. Don't take unless really necessary.
My sister had breast cancer and then a total hysterectomy. She was placed on Effexor for hot flashes. She has been on it for well over 10 years HOWEVER she is very "hyper" and aggressive and was not like this before. She gets more so all the time. I am worried that she needs to get off this drug. She can not just sit down. She is a nurse who works 12 hour shifts and on her days off is cutting the grass, painting her house, digging in the yard, cooking, shopping, decorating, etc. She NEVER stops. She is 58 years old and this is way beyond normal activity level or even high energy. It's like someone on speed.
In 2013 I had a malignant tumor removed from my breast. My doctor prescribed exemestrane for me which caused me an increase in sweating. My doctor then prescribed venlafaxine 150 mg (Effexor) to lessen the sweating. After taking venlafaxine for a couple of years, my sweating became even more excessive. Consequently, I stopped taking venlafaxine cold turkey four days ago. I have had no side affects without the venlafaxine except that already my excessive sweating has nearly stopped.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Nov 2011 • 2 answers
Posted 5 Dec 2014 • 1 answer
Posted 2 Jun 2015 • 2 answers
Posted 18 Sep 2016 • 0 answers
Posted 3 May 2017 • 0 answers